MAUDE Adverse Event Report: MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44420
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Visual Disturbances (2140); Malaise (2359)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding an adjustable shunt.It was reported that the doctor had an issue with programming the shunt that was implanted on (b)(6) 2025.The shunt was jumping from 1.5 mm h2o to 2 mm h2o.The doctor was unable to reprogram to a constant 1.5 mm h2o.The patient's condition was deteriorating as they were experiencing eye sight disturbances, nausea, feeling of unwell, and headaches.The doctor suspected the shunt was compromised or faulty.The patient was taken back to theatre to explant and replace the shunt.The doctor replaced the valve and lumbar catheter, but the peritoneal catheter remained implanted.The patient's medical history indicated an allergy to penicillin.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key23703834
Report Number9612501-2025-03225
Device Sequence Number13434693
Product Code JXG
UDI-Device Identifier00763000027537
UDI-Public(01)00763000027537(17)300225(10)0230929563
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44420
Device Catalogue Number44420
Device Lot Number0230929563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/03/2025
Date Device Manufactured03/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale